Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jan 8, 2008, 8:43 AM CST for 5 counties in Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 8:43 AM CST (14:43 UTC)
- Expired
- Jan 8, 2008, 9:15 AM CST
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Faulkner County, AR, Garland County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 56 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 9:00 AM CST | HAIL 1.25 | Paron, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 8:34 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 081443
TORLZK
ARC045-051-105-119-125-081515-
/O.NEW.KLZK.TO.W.0002.080108T1443Z-080108T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 AM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS
NORTH CENTRAL GARLAND COUNTY IN CENTRAL ARKANSAS
EASTERN PERRY COUNTY IN CENTRAL ARKANSAS
NORTHWESTERN PULASKI COUNTY IN CENTRAL ARKANSAS
NORTHWESTERN SALINE COUNTY IN CENTRAL ARKANSAS
* UNTIL 915 AM CST
* AT 839 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
JESSIEVILLE...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
WYE MOUNTAIN AROUND 905 AM CST...
LAKE MAUMELLE AROUND 910 AM CST...
ROLAND AROUND 915 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR ARKANSAS.
LAT...LON 3485 9305 3487 9287 3508 9258 3488 9246
3461 9299 3476 9311
TIME...MOT...LOC 1443Z 236DEG 45KT 3475 9293
$$
51What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 8, 5:41 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 8, 5:41 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 541 AM CST TUE JAN 8 2008 .AVIATION... COLD FRONT EXPECTED TO PASS ACROSS THE STATE TODAY WITH GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH PRECEDING THE BOUNDARY. WINDS WILL SLOWLY SHIFT TO THE WEST AND THEN NORTHWEST BUT WILL ONLY COME DOWN SLIGHTLY IN SPEED. WINDS JUST OFF THE SURFACE REMAIN STRONG WITH GOOD SPEED AND DIRECTIONAL SHEAR NOTED. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED THROUGH THE MAJORITY OF THE DAY UNTIL THE FRONT CLEARS THE STATE WITH VISIBILITY AS LOW AS 2 MILES AND CEILINGS AS LOW AS 1500 FEET IN THUNDERSTORM ACTIVITY. MVFR TO OCCASIONAL IFR CONDITIONS ARE EXPECTED THROUGH LATE AFTERNOON WHEN VFR CONDITIONS WILL RETURN. && .PREV DISCUSSION... /ISSUED 230 AM CST TUE JAN 8 2008/ SHORT TERM...TODAY THROUGH FRIDAY QUITE AN ACTIVE NIGHT TO THE NORTH AND WEST...BUT OVER OUR FORECAST AREA...PRECIPITATION HAS BEEN LIGHT AND SCATTERED AT BEST...WITH VERY LITTLE LIGHTNING NOTED INITIALLY. FOR MOST OF THE NIGHT... FRONTAL BOUNDARY HAS BEEN STALLED FROM CENTRAL OKLAHOMA INTO NORTHEAST MISSOURI. THIS ALLOWED THE STORMS TO FORM AND MOVE OVER THE SAME AREAS OF SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA. PER LATEST AND PREVIOUS SURFACE ANALYSES...THE SOUTHERN SEGMENT OF THE FRONT...OVER NORTHEAST AND CENTRAL OKLAHOMA HAS ACTUALLY STARTED TO SPEED UP A BIT. STORMS ASSOCIATED WITH THIS SEGMENT WILL AFFECT NORTHWEST AND NORTHERN ARKANSAS THIS MORNING. FRONT ITSELF LOOKS TO FINALLY MOVE INTO ARKANSAS DURING THE MORNING HOURS. WHILE SHOWERS/STORMS WILL BE POSSIBLE...SEVERE THREAT WILL BE WANING SOME. HOWEVER...AS THE FRONT MOVES FURTHER INTO THE STATE...SHOWERS/STORMS EXPECTED TO RE-DEVELOP ALONG AND AHEAD OF THE FRONT. THIS WOULD MOSTLY AFFECT CENTRAL/EASTERN ARKANSAS. WARMING AHEAD OF THE FRONT COULD BE ENOUGH TO PRODUCE A SEVERE WEATHER THREAT MAINLY DURING THE AFTERNOON OVER THE AFOREMENTIONED AREAS. AGAIN...WIND DAMAGE/HAIL WOULD BE THE PRIMARY THREAT...WITH AN ISOLATED TORNADO POSSIBLE GIVEN THE AMOUNT OF SHEAR AVAILABLE. GRADIENT WILL REMAIN TIGHT WITH THE APPROACH AND PASSAGE OF THE FRONT. WINDS WILL BE SOUTHWEST AT 15 TO 25 MPH...WITH GUSTS AS HIGH AS 35...SHIFTING TO THE NORTHWEST AFTER THE FRONT PASSES. FOR THIS REASON...WILL POST A LAKE WIND ADVISORY THROUGH THE DAY TODAY. GRADIENT WILL RELAX TONIGHT...WITH WINDS GRADUALLY SUBSIDING AS THE FRONT EXITS THE REGION. UPPER TROUGH COMING DOWN OFF THE ROCKIES LOOKS TO GIVE THE FRONT THE PUSH IT NEEDS TO CLEAR THE AREA...AND IT SHOULD BE NEAR THE MISSISSIPPI RIVER DURING THE EARLY EVENING. SYSTEM WILL CLEAR THE AREA TONIGHT...WITH HIGH PRESSURE FOLLOWING ON ZONAL FLOW ALOFT. RETURN FLOW SHOULD SET UP QUICKLY OUT AHEAD OF THE NEXT SYSTEM... WHICH WILL AFFECT THE AREA SOME TIME ON THURSDAY. FRONTAL PASSAGE WILL BRING A WIND SHIFT...SOME CLOUDS AND LITTLE ELSE. AFTER THE SYSTEM PASSES...AREA WILL EXPERIENCE ITS FIRST COOLDOWN...AS NORTHWEST FLOW BUILDS OVER THE REGION. LONG TERM...FRIDAY NIGHT THROUGH MONDAY MEDIUM RANGE MODELS ALL CONTINUE TO ADVERTISE ANOTHER PATTERN CHANGE THAT WILL BRING A RETURN TO TEMPERATURES MORE REMINISCENT OF MID JANUARY. AS EXPECTED WITH THE MODELS THIS FAR OUT...SOME TIMING AND INTENSITY DIFFERENCES ARE NOTED BUT ALL AGREE IN DEVELOPING A HIGHLY AMPLIFIED PATTERN WITH PRONOUNCED NORTHWEST FLOW OVER THE AREA. THE ECMWF HAS BEEN THE PREFERRED CHOICE IN THE EXTENDED PERIOD OVER THE PAST SEVERAL WEEKS AND SO NO REASON TO CHANGE COURSE IN SPITE OF THE GFS PERFORMING BETTER IN THE SHORT TERM. WITH THAT BEING SAID...WILL BLEND THE GFS/ECWMF SOLUTIONS EARLY IN THE PERIOD BEFORE MORPHING MORE TOWARDS THE ECWMF. PERIOD INITIATES WITH SHORTWAVE TROF OVER THE OHIO VALLEY WITH GENERAL BROAD TROFINESS ELSEWHERE ACROSS THE LOWER 48. AS THE PERIOD PROGRESSES...PATTERN BECOMES HIGHLY AMPLIFIED AS STRONG RIDGE DEVELOPS ALONG THE WEST COAST OF THE UNITED STATES. THIS IN TURN BUCKLES THE UPPER LEVEL FLOW EVEN MORE WITH LARGE TROF BEING CARVED OUT OVER THE EASTERN TWO THIRDS OF THE NATION WHICH IN TURN BRINGS DOWN SOME CONSIDERABLY COOLER AIR THAN WHAT HAS BEEN SEEN OF LATE. ARCTIC HIGH PRESSURE OVER THE AREA EARLY IN THE PERIOD WILL BE BUMPED EAST AS SURFACE LOW DEVELOPS ALONG THE RED RIVER EARLY SATURDAY IN RESPONSE TO SHORT WAVE ENERGY DIVING OUT OF THE ROCKIES ACCOMPANIED BY DECENT HEIGHT FALLS. LOW TRACKS TO THE SOUTH OF THE AREA SUNDAY PRODUCING WIDESPREAD CLOUDS BUT ONLY SCATTERED PRECIP OVER MAINLY THE SOUTH AND CENTRAL. IT APPEARS NOW THAT TEMPERATURES WILL BE JUST WARM ENOUGH FOR RAIN BUT SITUATION BEARS WATCHING FOR POSSIBLE WINTER WEATHER. THE MOISTURE DOES NOT QUITE GET FAR ENOUGH NORTH WHERE THE COLDEST AIR LIES SO THE NORTH MAY ESCAPE ANY PRECIP. HIGH PRESSURE RETURNS FOR MONDAY. TEMPERATURES LOOK TO BE COOLING OFF CONSIDERABLY AS COLDER AIR SURGES INTO THE AREA ON PRONOUNCED NORTH TO NORTHWEST FLOW. THE WARMEST DAY OF THE PERIOD APPEARS TO BE SATURDAY BEFORE TEMPERATURES START THEIR DECLINE. MEX GUIDANCE...EVEN WITH ITS CLIMATOLOGICAL BIAS...IS SHOWING WELL BELOW NORMAL TEMPERATURES DURING THE PERIOD AND ACTUALLY MAY BE OVERDONE. BOTTOM LINE IS IT WILL FEEL MORE LIKE JANUARY ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 35 52 40 / 70 10 10 10 CAMDEN AR 71 38 57 41 / 70 10 10 10 HARRISON AR 63 31 55 38 / 60 0 10 10 HOT SPRINGS AR 71 36 56 41 / 50 0 10 10 LITTLE ROCK AR 71 36 54 42 / 70 10 10 10 MONTICELLO AR 71 41 56 43 / 70 20 10 10 MOUNT IDA AR 70 34 55 39 / 50 0 10 10 MOUNTAIN HOME AR 65 33 54 37 / 60 0 10 10 NEWPORT AR 70 37 53 42 / 70 10 10 10 PINE BLUFF AR 71 40 55 41 / 70 10 10 10 RUSSELLVILLE AR 72 31 56 39 / 60 0 10 10 SEARCY AR 70 35 53 41 / 70 10 10 10 STUTTGART AR 70 39 53 41 / 70 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...57 / LONG TERM...56 AVIATION...56
Hazardous weather outlook, Jan 8, 5:00 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE JAN 8 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES TO ADVANCE ACROSS NORTHERN ARKANSAS AT THIS TIME. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO OCCURRING OVER THE CENTRAL AND SOUTHERN SECTIONS OF THE STATE BUT ARE MUCH MORE SCATTERED IN NATURE. THE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A COLD FRONT THAT IS FINALLY STARTING TO MAKE SOME EASTWARD PROGRESS AFTER REMAINING NEARLY STATIONARY MOST OF THE NIGHT. A SIGNIFICANT SEVERE WEATHER EPISODE HAS BEEN ONGOING MOST OF THE NIGHT ACROSS SOUTH CENTRAL MISSOURI...EXTREME NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA BUT THE ORIENTATION OF THE FRONT AND THE UPPER WINDS KEPT THE SEVERE WEATHER AT BAY ACROSS THE LITTLE ROCK FORECAST AREA. ITS NOT TO SAY THAT SOME OF THE THUNDERSTORMS COULD BRIEFLY REACH SEVERE LIMITS THIS MORNING AS THERE IS A GREAT DEAL OF WIND ENERGY ASSOCIATED WITH THIS SYSTEM. HOWEVER...THE THREAT OF WIDESPREAD SEVERE WEATHER HAD DIMINISHED GREATLY OVER NORTHERN ARKANSAS DURING THE PAST FEW HOURS. ISOLATED TORNADOES WILL REMAIN POSSIBLE AS WINDS CONTINUE TO INCREASE WITH HEIGHT WHILE TURNING AND THIS WILL CAUSE STORMS TO ROTATE. DAMAGING WINDS COULD OCCUR AS WELL. THE COLD FRONT WILL CONTINUE TO MAKE PROGRESS THROUGH ARKANSAS TUESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ...WITH GOOD CHANCES OF PRECIPITATION IN MOST AREAS. A SECOND ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER TODAY. THE FRONT WILL NOT ARRIVE IN SOUTHERN AND EASTERN SECTIONS OF THE STATE UNTIL LATER IN THE DAY. THE BEST CHANCES OF SEEING SEVERE WEATHER THIS AFTERNOON WILL BE SOUTH AND EAST OF A LINE FROM NEWPORT TO PINE BLUFF TO SMACKOVER. STRONG DAMAGING WINDS WILL BE THE PRIMARY CONCERN AND WHILE THE TORNADO THREAT IS NOT AS GREAT AS THE PREVIOUS DAY...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE FRONT WILL EXIT THE STATE TO THE EAST BY TUESDAY EVENING WITH THE PRECIPITATION ENDING. BREEZY CONDITIONS WILL CONTINUE TODAY...WITH SOUTHWEST WINDS OF 15 TO 25 MPH. THIS WILL CREATE HAZARDOUS CONDITIONS ON AREA BODIES OF WATER. THE WINDS WILL SHIFT TO THE WEST AS THE COLD FRONT PASSES... AND THEN TO THE NORTHWEST. A LAKE WIND ADVISORY REMAINS IN EFFECT THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK SYSTEM IS EXPECTED TO AFFECT THE AREA BY THURSDAY. THE SYSTEM WILL BRING A CHANCE OF SHOWERS BUT WILL NOT BE NEARLY AS STRONG AS THE SYSTEM THAT CAME THROUGH MONDAY NIGHT AND EARLY TUESDAY. THE UPPER LEVEL WIND PATTERN IS EXPECTED TO BUCKLE TOWARDS THE END OF THE WEEK WITH A NORTH TO NORTHWEST FLOW EXPECTED. THIS WILL ALLOW MODIFIED POLAR AIR TO RETURN TO THE REGION WITH TEMPERATURES COOLING OFF CONSIDERABLY AND LIKELY FALLING BELOW NORMAL FOR THIS TIME OF THE YEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON WITH ANOTHER ROUND OF SEVERE WEATHER OVER EASTERN AND SOUTHEAST ARKANSAS POSSIBLE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:50 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
| Jan 8, 8:15 AM CST | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 45 min |
| Jan 8, 8:30 AM CST | Tornado Warning | LZK | Conway, Pope, Van Buren | 45 min |
| Jan 8, 9:15 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 30 min |
| Jan 8, 9:15 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 45 min |
| Jan 8, 9:38 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Pike | 52 min |
| Jan 8, 10:00 AM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp, Stone | 45 min |
| Jan 8, 11:36 AM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Prairie, Pulaski | 39 min |
| Jan 8, 12:13 PM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Lincoln, Ouachita | 47 min |
| Jan 8, 12:15 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie, Woodruff | 45 min |
| Jan 8, 1:02 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 28 min |
| Jan 8, 1:12 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 3 more | 63 min |
| Jan 8, 2:15 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew | 30 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.